Nevada, 2007

Heat in Nevada, August 2, 2007

August 2, 2007 · NWS VEF · 1 event in 1 county or zone

Summer heat and monsoon humidity claimed a life.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS VEF wrote it up.

Summer heat and monsoon humidity claimed a life.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 1, 7:39 PM PST, 4 hours 21 minutes earlier.

Area forecast discussion, Aug 1, 7:39 PM PST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
839 PM PDT WED AUG 1 2007

.SYNOPSIS...ONE MORE DAY OF SOUTHERLY FLOW UP THE COLORADO RIVER
VALLEY WILL HELP KEEP THE SUBSTANTIAL MONSOON MOISTURE IN PLACE
ACROSS SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHEAST SAN
BERNARDINO COUNTY. FLOW WILL THEN BECOME MORE SOUTHWESTERLY AHEAD OF
AN APPROACHING TROUGH ON FRIDAY...AND BEGIN TO PROVIDE A DRYING
TREND THAT WILL CONTINUE OVER THE WEEKEND. TEMPERATURES WILL
CONTINUE TO BE A FEW DEGREES BELOW NORMAL ACROSS THE REGION.
&&

.UPDATE...SATELLITE AND AREA RADARS SHOW THAT MOST THUNDERSTORMS
HAVE DIED OFF THIS EVENING...WITH ISOLATED ACTIVITY CONTINUING IN
NYE...LINCOLN...AND MOHAVE COUNTIES. UPDATED TO REDUCE POPS TO 20
PERCENT AREAWIDE FOR THE REST OF THE NIGHT. NO OTHER CHANGES AT THIS
TIME.
&&

.PREV DISCUSSION...
325 PM PDT WED AUG 1 2007

.SHORT TERM...THE MESOSCALE CONVECTIVE VORTEX...MCV...THAT HAS AIDED
IN TODAYS CONVECTIVE ACTIVITY IS CURRENTLY LOCATED JUST TO THE EAST
OF PAHRUMP. IN ADDITION TO ENHANCING CONVECTION...IT HAS ALSO
SUPPRESSED CONVECTION THIS AFTERNOON OVER MUCH OF SAN BERNARDINO
COUNTY AND THE SOUTHERN HALF OF INYO COUNTY. THIS FEATURE WILL
CONTINUE TO MOVE TO THE NORTHWEST THIS EVENING AND ENHANCE
ACTIVITY...PARTICULARLY OVER LINCOLN COUNTY...AND THE NORTHERN
FRINGES OF THE CWA. A STRONG LINE OF CONVECTION IS LOCATED OVER
WASHINGTON COUNTY IN SOUTHWEST UTAH AND IS MOVING TO SOUTHEAST. THIS
LINE WILL LIKELY IMPACT THE INTERSTATE 15 CORRIDOR OVER EXTREME
NORTHWEST ARIZONA AND INTO NORTHEAST CLARK COUNTY OVER THE NEXT FEW
HOURS. MODELS HAVE NOT AND GENERALLY DO NOT DO TOO WELL WITH THE
HANDLING OF MCVS AND THEREFORE WE WILL HAVE TO EVALUATE ANY SUCH
FEATURES OVERNIGHT. OTHERWISE...A WEAK MID LEVEL WAVE IS FORECAST TO
MOVE ACROSS THE NORTHERN PORTIONS OF THE CWA TOMORROW AND HAVE
INCREASED POPS ACROSS THOSE AREAS FOR TOMORROW AFTERNOON. A MORE
SIGNIFICANT TROUGH WILL MOVE DOWN THE WEST COAST ON FRIDAY...AND
BEGIN TO DRY THINGS OUT...AT LEAST ACROSS THE NORTHWEST PORTIONS OF
THE CWA.

.LONG TERM...MEDIUM RANGE MODELS STILL IN AGREEMENT MOVING TROUGH IN
THE WESTERN CANADA/PACIFIC NORTHWEST BY FRIDAY AFTERNOON. TROUGH
GRADUALLY MOVES INLAND INTO THE WESTERN GREAT BASIN OVER THE WEEKEND
WITH HEIGHTS LOWERING ALONG WITH AN INCREASING SOUTHWEST FLOW. FAR
WESTERN ZONES WILL BEGIN TO FEEL THE DRIER AIR AS EARLY AS FRIDAY
BUT MORE SO ON SATURDAY. QUESTION THEN BECOMES IF SOUTHWEST FLOW
WILL BE ABLE TO SCOUR OUT MOISTURE FROM ENTIRE AREA INCLUDING
NORTHWEST ARIZONA BY THE MIDDLE OF NEXT WEEK. HAVE LEFT IN 20
PERCENT FOR NORTHERN MOHAVE COUNTY THROUGH WEDNESDAY. WELL TAKE IT
DAY BY DAY. 12Z GUIDANCE CAME IN MUCH COOLER THAN EARLIER RUNS. DID
NOT TAKE THE BAIT AND LEFT TEMPERATURES ALONE BUT STILL EXPECTING
READINGS BELOW NORMAL.

.AVIATION...FOR MCCARRAN...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS SHOULD END ACROSS THE LAS VEGAS VALLEY BY 02Z AS
DISTURBANCE SOUTHWEST OF LAS VEGAS MOVES NORTHWEST INTO CENTRAL
NEVADA TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
IMPACTING THE MORMON MESA...BEATTY AND PEACH SPRINGS CORRIDORS
THROUGH 06Z. SKIES WILL STAY PARTLY TO MOSTLY CLOUDY OVERNIGHT AND
CANT RULE OUT A STRAY SHOWER BUT WILL NOT INCLUDE IN 00Z TAF
PACKAGE. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON
AROUND LAS VEGAS WITH BETTER COVERAGE IN THE MORMON MESA AND PEACH
SPRINGS CORRIDOR.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED
ACROSS NORTHWEST ARIZONA...SOUTH CENTRAL NEVADA AND NORTHERN INYO
COUNTY THROUGH 06Z THIS EVENING. COULD SEE OUTFLOW WIND GUSTS UP TO
30 MPH. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN
THURSDAY AFTERNOON ACROSS EAST CENTRAL NEVADA AND NORTHWEST
ARIZONA.

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

MORGAN/CZYZYK/PIERCE

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 1, 5:19 AM PST, 18 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
619 AM PDT WED AUG 1 2007

CAZ519>523-021300-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
619 AM PDT WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS INYO
AND WESTERN SAN BERNARDINO COUNTIES IN CALIFORNIA TODAY. THE LOWER
LEVELS OF THE ATMOSPHERE ARE STILL FAIRLY DRY. THE MAIN HAZARDOUS
WEATHER CONCERNS WITH THESE THUNDERSTORMS WILL BE STRONG GUSTY
WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ON THURSDAY
ACROSS THE AREA THEN SIGNIFICANTLY DIMINISH IN COVERAGE FRIDAY
THROUGH THE WEEKEND AS DRIER SOUTHWEST FLOW DEVELOPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
PER STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ524>527-NVZ014>022-021300-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
619 AM PDT WED AUG 1 2007 /619 AM MST WED AUG 1 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A DEEP MOIST AIR MASS REMAINS IN PLACE ACROSS SOUTHERN NEVADA...
FAR SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. ISOLATED
THUNDERSTORMS THIS MORNING WILL INCREASE IN COVERAGE AND BECOME
SCATTERED THIS AFTERNOON AND EVENING. THE MAIN HAZARDOUS WEATHER
ASSOCIATED WITH THE STRONGEST STORMS WILL CONTINUE TO BE THE
POTENTIAL FOR ISOLATED HEAVY RAINFALL AND FLASH FLOODING.
THUNDERSTORMS MAY ALSO PRODUCE ISOLATED OCCURRENCES OF STRONG
GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MONSOONAL MOISTURE WILL BE SUSTAINED ACROSS THE REGION THROUGH
THURSDAY AND PRODUCE SCATTERED THUNDERSTORMS...MAINLY IN THE
AFTERNOONS AND EVENINGS. ISOLATED HEAVY RAINFALL AND FLASH
FLOODING WILL REMAIN THE MAIN HAZARDOUS WEATHER THREAT WITH THESE
THUNDERSTORMS THOUGH STRONG GUSTY WINDS AND HAIL WILL ALSO BE
POSSIBLE. DECREASING THUNDERSTORM COVERAGE FROM WEST TO EAST WILL
OCCUR FRIDAY THROUGH THE WEEKEND AS A DRY SOUTHWEST FLOW DEVELOPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
PER STANDARD PROCEDURES.

JGA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Las Vegas Valley

When
August 2, 12:00 AM PST
Where
Las Vegas Valley forecast zone
Deaths
1 direct, 0 indirect
Reported by
County Official
Coordinates
36.215, -115.014 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Las Vegas Valley2007-08-0290FemalePermanent StructureDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2007Every state in 2007This day in weather historyWarnings in Nevada, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55830.